Drug interactions between buprenorphine and methadone
Interactions between your drugs
methadone ↔ buprenorphine
Applies to:methadone and buprenorphine
Talk to your doctor before using buprenorphine together with methadone. Combining these medications may reduce the analgesic effect of methadone and/or increase the risk of a relatively rare but potentially life-threatening irregular heart rhythm. You may be more susceptible if you have a heart condition called congenital long QT syndrome, other cardiac diseases, conduction abnormalities, or electrolyte disturbances (for example, magnesium or potassium loss due to severe or prolonged diarrhea or vomiting). If you have been receiving treatment with methadone, adding buprenorphine may also cause you to experience unpleasant withdrawal symptoms such as watery eyes, runny nose, sneezing, yawning, excessive sweating, goose bumps, fever, chills, flushing, restlessness, irritability, anxiety, depression, pupil dilation, tremor, rapid heart beat, body aches, involuntary twitching and kicking, abdominal cramping, loss of appetite, nausea, vomiting, diarrhea, and weight loss. You should seek immediate medical attention if you develop sudden dizziness, lightheadedness, fainting, shortness of breath, or heart palpitations during treatment with these medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: methadone
Grapefruit juice can increase the blood levels and effects of methadone. If you regularly consume grapefruits or grapefruit juice, you should be monitored for side effects and/or changes in methadone levels. Do not increase or decrease the amount of grapefruit products in your diet without first talking to your doctor. Orange juice is not expected to interact.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.